Alert archive / Georgia / Red Flag Warnings in 2007
Red Flag Warning 6, NWS Charleston, SC
NWS Charleston, SC issued this red flag warning at Apr 11, 2007, 3:44 PM EDT for 8 counties in Georgia; 4 counties in South Carolina. It took effect at Apr 12, 2007, 4:29 AM EDT. It was in force for 17 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 2007, 3:44 PM EDT (19:44 UTC)
- In effect from
- Apr 12, 2007, 4:29 AM EDT
- Expired
- Apr 12, 2007, 9:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 45 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 3:21 PM EDT | WILDFIRE | Guyton, GA | WILDFIRE IN PROGRESS WEST OF GUYTON. |
| Apr 12, 4:57 PM EDT | WILDFIRE | Ruffin, SC | COLLETON COUNTY REPORTED LARGE WILDFIRE ALONG CAYCE ROAD NEAR ASHTON. |
| Apr 12, 5:09 PM EDT | WILDFIRE | Glennville, GA | COUNTY REPORTS WILDFIRE ALONG HIGHWAY 57. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KCHS 111944 RFWCHS RED FLAG WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 344 PM EDT WED APR 11 2007 GAZ087-088-099>101-114>119-137>141-121100- /O.NEW.KCHS.FW.W.0006.070412T1400Z-070413T0100Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 344 PM EDT WED APR 11 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM EDT THURSDAY FOR LOW HUMIDITY AND STRONG WINDS ACROSS SOUTHEAST GEORGIA... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM EDT THURSDAY. DRY HIGH PRESSURE WILL BUILD INTO THE REGION LATE TONIGHT IN THE WAKE OF A FRONTAL BOUNDARY. VERY LOW HUMIDITIES OF 15 TO 18 PERCENT COMBINED WITH GUSTY WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH...AND VOLATILE FUELS CREATED BY THE RECENT DRY WEATHER AND DAMAGING FREEZE OVER THE WEEKEND WILL PRODUCE AN EXTREME FIRE DANGER ACROSS SOUTHEAST GEORGIA ON THURSDAY. A RED FLAG WARNING HAS THEREFORE BEEN ISSUED. CRITICALLY LOW HUMIDITIES ARE EXPECTED AGAIN FRIDAY AFTERNOON... HOWEVER WIND SPEEDS WILL BE MUCH LESS THAN THURSDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SCZ040-042>045-047>051-121100- /O.NEW.KCHS.FW.A.0004.070412T1400Z-070413T0100Z/ ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 344 PM EDT WED APR 11 2007 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. DRY HIGH PRESSURE WILL BUILD INTO THE REGION LATE TONIGHT IN THE WAKE OF A FRONTAL BOUNDARY. VERY LOW HUMIDITIES OF 15 TO 18 PERCENT COMBINED WITH GUSTY WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH...AND VOLATILE FUELS CREATED BY THE RECENT DRY WEATHER AND DAMAGING FREEZE OVER THE WEEKEND WILL PRODUCE AN EXTREME FIRE DANGER ACROSS SOUTHEAST SOUTH CAROLINA ON THURSDAY. A FIRE WEATHER WATCH HAS THEREFORE BEEN ISSUED FOR ALL OF SOUTHEAST SOUTH CAROLINA AND WILL LIKELY BE UPGRADED TO A RED FLAG WARNING EARLY THURSDAY MORNING. CRITICALLY LOW HUMIDITIES ARE EXPECTED AGAIN FRIDAY AFTERNOON... HOWEVER WIND SPEEDS WILL BE MUCH LESS THAN THURSDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$
5 follow-up statements
000 WWUS82 KCHS 112002 CCA RFWCHS RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 401 PM EDT WED APR 11 2007 GAZ087-088-099>101-114>119-137>141-121145- /O.NEW.KCHS.FW.W.0006.070412T1400Z-070413T0100Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 401 PM EDT WED APR 11 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM EDT THURSDAY FOR LOW HUMIDITY AND STRONG WINDS ACROSS SOUTHEAST GEORGIA... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM EDT THURSDAY. DRY HIGH PRESSURE WILL BUILD INTO THE REGION LATE TONIGHT IN THE WAKE OF A FRONTAL BOUNDARY. VERY LOW HUMIDITIES OF 15 TO 18 PERCENT COMBINED WITH GUSTY WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH...AND VOLATILE FUELS CREATED BY THE RECENT DRY WEATHER AND DAMAGING FREEZE OVER THE WEEKEND WILL PRODUCE AN EXTREME FIRE DANGER ACROSS SOUTHEAST GEORGIA ON THURSDAY. A RED FLAG WARNING HAS THEREFORE BEEN ISSUED. CRITICALLY LOW HUMIDITIES ARE EXPECTED AGAIN FRIDAY AFTERNOON... HOWEVER WIND SPEEDS WILL BE MUCH LESS THAN THURSDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SCZ040-042>045-047>051-121145- /O.COR.KCHS.FW.A.0004.070412T1400Z-070413T0100Z/ ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 401 PM EDT WED APR 11 2007 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR LOW HUMIDITY AND STRONG WINDS ACROSS SOUTHEAST SOUTH CAROLINA... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. DRY HIGH PRESSURE WILL BUILD INTO THE REGION LATE TONIGHT IN THE WAKE OF A FRONTAL BOUNDARY. VERY LOW HUMIDITIES OF 15 TO 18 PERCENT COMBINED WITH GUSTY WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH...AND VOLATILE FUELS CREATED BY THE RECENT DRY WEATHER AND DAMAGING FREEZE OVER THE WEEKEND WILL PRODUCE AN EXTREME FIRE DANGER ACROSS SOUTHEAST SOUTH CAROLINA ON THURSDAY. A FIRE WEATHER WATCH HAS THEREFORE BEEN ISSUED FOR ALL OF SOUTHEAST SOUTH CAROLINA AND WILL LIKELY BE UPGRADED TO A RED FLAG WARNING EARLY THURSDAY MORNING. CRITICALLY LOW HUMIDITIES ARE EXPECTED AGAIN FRIDAY AFTERNOON... HOWEVER WIND SPEEDS WILL BE MUCH LESS THAN THURSDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$
000 WWUS82 KCHS 120829 RFWCHS RED FLAG WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 429 AM EDT THU APR 12 2007 SCZ045-120930- /O.CAN.KCHS.FW.A.0004.070412T1400Z-070413T0100Z/ BERKELEY- 429 AM EDT THU APR 12 2007 ...FIRE WEATHER WATCH IS CANCELLED FOR BERKELEY COUNTY... ...CRITICAL HUMIDITY AND CRITICAL WINDS ACROSS BERKELEY COUNTY THIS AFTERNOON AND EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE FIRE WEATHER WATCH DUE TO RECENT RAINFALL WHICH WAS GREATER THAN OTHER AREAS IN SOUTHEAST SOUTH CAROLINA. HOWEVER...CRITICAL HUMIDITY AND CRITICAL WINDS ARE STILL EXPECTED IN BERKELEY COUNTY THIS AFTERNOON AND EVENING. CONTACT WILL BE MADE WITH VARIOUS FIRE WEATHER OFFICIALS AGAIN LATER THIS MORNING TO SEE IF A RED FLAG WARNING IS NECESSARY. CRITICAL HUMIDITY BUT WITH MUCH LESS WIND WILL OCCUR FRIDAY AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THE CRITICAL HUMIDITY AND STRONG WINDS THIS AFTERNOON AND EVENING. $$ SCZ040-042>044-047>051-121600- /O.UPG.KCHS.FW.A.0004.070412T1400Z-070413T0100Z/ /O.EXB.KCHS.FW.W.0006.070412T1600Z-070413T0100Z/ ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 429 AM EDT THU APR 12 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING FOR LOW HUMIDITY AND STRONG WINDS ACROSS MOST OF SOUTHEAST SOUTH CAROLINA... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY HIGH PRESSURE WILL BUILD INTO THE REGION TODAY IN THE WAKE OF A COLD FRONT. VERY LOW HUMIDITIES OF 15 TO 20 PERCENT COMBINED WITH GUSTY WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 OR 35 MPH...AND VOLATILE FUELS CREATED BY THE RECENT DRY WEATHER AND DAMAGING FREEZE OVER THE WEEKEND WILL PRODUCE AN EXTREME FIRE DANGER ACROSS THE AREA THIS AFTERNOON AND EVENING. AS A RESULT...A RED FLAG WARNING IS NOW IN EFFECT. CRITICALLY LOW HUMIDITIES ARE EXPECTED AGAIN FRIDAY AFTERNOON... HOWEVER WIND SPEEDS WILL BE MUCH LESS THAN TODAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GAZ087-088-099>101-114>119-137>141-121600- /O.EXT.KCHS.FW.W.0006.070412T1600Z-070413T0100Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 429 AM EDT THU APR 12 2007 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING FOR LOW HUMIDITY AND STRONG WINDS ACROSS SOUTHEAST GEORGIA... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING. DRY HIGH PRESSURE WILL BUILD INTO THE REGION TODAY IN THE WAKE OF A COLD FRONT. VERY LOW HUMIDITIES OF 15 TO 20 PERCENT COMBINED WITH GUSTY WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 OR 35 MPH...AND VOLATILE FUELS CREATED BY THE RECENT DRY WEATHER AND DAMAGING FREEZE OVER THE WEEKEND WILL PRODUCE AN EXTREME FIRE DANGER ACROSS SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. AS A RESULT...A RED FLAG WARNING REMAINS IN EFFECT. CRITICALLY LOW HUMIDITIES ARE EXPECTED AGAIN FRIDAY AFTERNOON... HOWEVER WIND SPEEDS WILL BE MUCH LESS THAN TODAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 33
000 WWUS82 KCHS 121454 RFWCHS RED FLAG WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1054 AM EDT THU APR 12 2007 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-122200- /O.CON.KCHS.FW.W.0006.070412T1600Z-070413T0100Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1054 AM EDT THU APR 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. DRY HIGH PRESSURE WILL BUILD INTO THE REGION TODAY IN THE WAKE OF A COLD FRONT. VERY LOW HUMIDITIES OF 15 TO 20 PERCENT COMBINED WITH GUSTY WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 OR 35 MPH...AND VOLATILE FUELS CREATED BY THE RECENT DRY WEATHER AND DAMAGING FREEZE WILL PRODUCE AN EXTREME FIRE DANGER ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA THIS AFTERNOON AND EVENING. AS A RESULT...A RED FLAG WARNING REMAINS IN EFFECT. CRITICALLY LOW HUMIDITIES ARE EXPECTED AGAIN FRIDAY AFTERNOON... HOWEVER WIND SPEEDS WILL BE MUCH LESS THAN TODAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THE CRITICAL HUMIDITY AND STRONG WINDS THIS AFTERNOON AND EVENING. $$
000 WWUS82 KCHS 121946 RFWCHS RED FLAG WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 346 PM EDT THU APR 12 2007 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-130100- /O.CON.KCHS.FW.W.0006.000000T0000Z-070413T0100Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 346 PM EDT THU APR 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... VERY DRY AIR MOVING INTO THE AREA BEHIND A FRONTAL BOUNDARY... COMBINED WITH WARM TEMPERATURES...HAS RESULTED IN VERY LOW RELATIVE HUMIDITY VALUES TODAY. READINGS THIS AFTERNOON HAVE FALLEN WELL BELOW 25 PERCENT...WITH MANY INLAND AREAS REPORTING HUMIDITY VALUES BELOW 18 PERCENT. PROLONGED DRY WEATHER HAS ALLOWED FUEL MOISTURE LEVELS TO PLUMMET DURING THE LAST FEW DAYS. IN ADDITION...THE AREA CONTINUES TO SEE WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. THE COMBINATION OF THE WARM TEMPERATURES... DRY AIR AND GUSTY WINDS WILL CONTINUE TO CREATE AN EXTREMELY HAZARDOUS FIRE DANGER THROUGH EARLY EVENING. THERE HAVE ALREADY BEEN TWO LARGE WILDFIRES DOCUMENTED IN SOUTHEAST GEORGIA SO FAR THIS AFTERNOON. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM THIS EVENING. CRITICALLY LOW HUMIDITIES ARE EXPECTED AGAIN FRIDAY AFTERNOON... HOWEVER WIND SPEEDS WILL BE MUCH LOWER. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THE CRITICAL HUMIDITY AND STRONG WINDS THIS AFTERNOON AND EVENING. $$
000 WWUS82 KCHS 130038 RFWCHS RED FLAG WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 838 PM EDT THU APR 12 2007 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-130145- /O.EXP.KCHS.FW.W.0006.000000T0000Z-070413T0100Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 838 PM EDT THU APR 12 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING... WITH THE LOSS OF HEATING...WINDS HAVE DECREASED TO AROUND 10 MPH. IN ADDITION...RELATIVE HUMIDITY VALUES HAVE INCREASED TO AROUND 25 PERCENT. AS A RESULT...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this red flag warning went out at Apr 11, 10:38 AM EDT, 5 hours 6 minutes earlier.
Area forecast discussion, Apr 11, 10:38 AM EDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1038 AM EDT WED APR 11 2007 .SHORT TERM /REST OF TODAY/...LARGE BATCH OF LIGHT TO MODERATE RAIN THIS MORNING WAS ASSOCIATED WITH ISENTROPIC LIFT N OF A WARM FRONT LYING ACROSS SRN GA AND UPPER FORCING ALONG A SHORTWAVE TROUGH. THE LAST BIT OF PRECIP ASSOCIATED WITH THESE TWO FEATURES IS NOW MOVING OUT OF THE ERN MOST COUNTIES. SATELLITE IMAGERY SHOWS CONSIDERABLE AMOUNT OF CLEARING ACROSS OUR SRN GA COUNTIES AS WELL AS OVER THE WATERS. MSAS ANALYSIS AND SFC OBS INDICATE A WEAK WEDGE ACROSS THE NORTHERN TWO-THIRDS OF THE AREA WITH A COASTAL TROUGH OVER THE WATERS. MODEL PROGS AS USUAL ARE TOO AGGRESSIVE IN ERODING THE WEDGE BOUNDARY AND VEERING WINDS TO SE. HAVE DELAYED THE EROSION A FEW MORE HOURS THAN PREVIOUS FCST INDICATED. WINDS ACROSS THE SRN PORTION OF THE AREA SHOW INDICATIONS OF A NWD PROGRESSION OF THE WARM FRONT AS WINDS BEGIN TO GO VARIABLE THEN SHIFT TO S. DO EXPECT WARM FRONT TO PUSH N OF THE CWFA BY MID TO LATE AFTERNOON WITH THE ENTIRE AREA IN THE WARM SECTOR. AN ONSHORE FLOW SHOULD INCREASE SFC DEWPTS INTO THE LOWER 60S. NOT MUCH IN THE WAY OF PRECIP EXPECTED FROM NOW UNTIL EARLY TO MID AFTERNOON. MID-LEVEL OMEGA ASSOCIATED WITH THE LEADING SHORTWAVE SHOULD REMAIN WELL NE OF THE AREA WHILE CLOUDS WILL TEMPORARILY LIMIT SFC WARMING. DECENT CLEARING ACROSS SE GA SHOULD GROW IN AREA THROUGH THE DAY. INCREASED MAX TEMPS ACROSS FAR SRN GA COUNTIES A FEW DEGREES TO FEATURE UPPER 70S. CONVECTIVE TEMP OF AROUND 73 OFF THE 12Z CHS SOUNDING SHOULD FIRST BE REACHED IN SE GA...THEN ACROSS SRN SC. ANOTHER SHORTWAVE ACROSS NRN MS WILL MOVE INTO THE AREA FROM THE W LATE THIS AFTN...ENHANCING MID-LEVEL LIFT AND STRENGTHENING UPPER WINDS. AS CLOUDS CONTINUE TO CLEAR...WE SHOULD HAVE NUMEROUS DIFFERENTIAL HEATING BOUNDARIES IN PLACE AS CONVECTIVE TEMPS ARE REACHED...AS WELL AS A RESULTANT SEABREEZE LATE IN THE DAY. CONVECTIVE CHECKLIST FROM THE MORNING SOUNDING INDICATED A PRETTY FAVORABLE ENVIRONMENT FOR SOME STRONG TO SEVERE PULSE STORMS WITH A FEW MULTI-CELL CLUSTERS. CAPES APPROACHING 1000 J/KG WITH LI/S OF -5...TT OF 52 AND 20 KT OF DLAYER SHEAR. HAVE REWORKED THE POP GRIDS FOR TODAY TO FEATURE POPS DECREASING TO SLIGHT CHANCE OR LESS FOR THE MIDDAY PERIOD...THEN INCREASING TO SOLID CHANCE FROM SW TO NE AFTER 2 PM. WILL RETAIN MENTION OF STORMS IN THE HWO. && .AVIATION /14Z-12Z/...WINDS/VSBYS/CIGS HAVE BEEN DANCING ALL OVER THE PLACE THIS MORNING DUE TO A WEAK WEDGE PATTERN IN PLACE. THERE HAVE BEEN RECENT SIGNS OF THE WEDGE BOUNDARY ERODING AROUND THE SAV TERM WITH WINDS BECOMING SOMEWHAT VARIABLE AND CLOUD COVER BEGINNING TO THIN AND SCATTER OUT. IFR CIGS AT CHS WITH LOWERING HGTS OVER THE PAST TWO HRS IS ALSO INDICATIVE OF A WEDGE EROSION. WILL CONTINUE TO TIME THE VEERING WINDS AND IMPROVING CIG/VSBY TRENDS WITH AMENDMENTS. MAY SEE SOME SHOWERS AND STORMS THIS AFTN AS CONVECTIVE TEMP IS REACHED...HOWEVER BEST COVG EXPECTED ACROSS INLAND AREAS. MAY BE ABLE TO PIN DOWN A WINDOW OF OPPORTUNITY IN THE 18Z TAFS. WIND SHEAR EXPECTED TONIGHT AS LLVL JET INCREASES ACROSS THE AREA. && .MARINE...WINDS SHOULD SLOWLY VEER TO SE ACROSS THE WATERS FROM S TO N THIS AFTN AS THE WARM FRONT SHIFTS N. THE TRANSIENT BOUNDARY CAN NOW BE SEEN ON VISIBLE SATELLITE LOOPS JUST N OF ST SIMONS ISLAND. WIND SPEEDS SHOULD REMAIN BELOW 15 KT...HOWEVER WE MAY SEE A BRIEF PINCH NEAR THE SC COAST EARLY THIS AFTN AS THE WARM FRONT APPROACHES. SEAS ACROSS THE OUTER GA WATERS HAVE FALLEN TO AROUND 5 FT. WILL CONTINUE WITH THE EXERCISE CAUTION FOR SEAS TODAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY AMZ350-374. && JRL
Hazardous weather outlook, Apr 11, 5:07 AM EDT, 10 hours 37 minutes before
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
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:44 PM EDT | Fire Weather Watch | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 13 hr |
Nearby
Red Flag Warnings in Georgia, 2007Red Flag Warnings in South Carolina, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.